Alert archive / California / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at May 14, 2015, 12:58 PM PDT for 4 counties in California. It took effect at May 15, 2015, 4:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 12:58 PM PDT (19:58 UTC)
- In effect from
- May 15, 2015, 4:00 AM PDT
- Expired
- May 15, 2015, 3:47 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WGUS66 KSGX 141958 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1258 PM PDT THU MAY 14 2015 ...FLASH FLOOD WATCH FOR THE COASTAL SLOPES BELOW 6000 FEET ON FRIDAY... .A LATE-SEASON STORM WILL BRING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ON FRIDAY. LOCALLY HEAVY SHOWERS COULD PRODUCE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS...ESPECIALLY IN RECENTLY BURNED AREAS AND ON STEEP TERRAIN. CAZ050-055>058-150500- /O.NEW.KSGX.FF.A.0002.150515T1800Z-150516T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1258 PM PDT THU MAY 14 2015 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CA AND SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN CA...SANTA ANA MOUNTAINS AND FOOTHILLS. IN SOUTHWEST CALIFORNIA...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * A LATE-SEASON STORM WILL BRING PERIODS OF LOCALLY HEAVY RAINFALL. * RAINFALL RATES OF HALF AN INCH PER HOUR OR MORE COULD PRODUCE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS. PRIMARILY AT RISK ARE RECENTLY BURNED AREAS AND STEEP OR UNSTABLE SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PG
4 follow-up statements
326 WGUS66 KSGX 142356 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 456 PM PDT THU MAY 14 2015 ...FLASH FLOOD WATCH FOR THE COASTAL SLOPES OF SOUTHWESTERN CALIFORNIA BELOW 6000 FEET AND THE SAN DIEGO COUNTY COASTAL AND VALLEY AREAS FRIDAY... .A LATE-SEASON STORM WILL BRING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FRIDAY. LOCALLY HEAVY SHOWERS COULD PRODUCE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS...ESPECIALLY IN RECENTLY BURNED AREAS AND ON STEEP TERRAIN. HOWEVER...THE POSITION OF THE LOW PRESSURE SYSTEM WILL RESULT IN THE POSSIBILITY THAT HEAVY RAINS COULD PRODUCE FLASH FLOODING EVEN IN COASTAL AND VALLEY SECTIONS OF SAN DIEGO COUNTY...INCLUDING THE CITY OF SAN DIEGO. CAZ043-150800- /O.EXB.KSGX.FF.A.0002.150515T1100Z-150516T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- 456 PM PDT THU MAY 14 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 AM PDT FRIDAY THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN DIEGO COUNTY COASTAL AREAS. * FROM 4 AM PDT FRIDAY THROUGH 6 PM PDT FRIDAY * A LATE-SEASON STORM WILL BRING PERIODS OF LOCALLY HEAVY RAINFALL. * RAINFALL RATES OF ONE HALF INCH TO LOCALLY ONE INCH PER HOUR COULD PRODUCE FLASH FLOODING. MUD AND DEBRIS FLOWS WILL BE POSSIBLE IN AND NEAR RECENT BURN AREAS AND ALONG STEEP OR UNSTABLE SLOPES. LOW-LYING URBAN AREAS COULD FLOOD AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ050-055>058-150800- /O.EXT.KSGX.FF.A.0002.150515T1100Z-150516T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 456 PM PDT THU MAY 14 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 4 AM PDT FRIDAY THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SANTA ANA MOUNTAINS AND FOOTHILLS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * FROM 4 AM PDT FRIDAY THROUGH 6 PM PDT FRIDAY * A LATE-SEASON STORM WILL BRING PERIODS OF LOCALLY HEAVY RAINFALL. * RAINFALL RATES OF HALF AN INCH PER HOUR TO LOCALLY ONE INCH PER HOUR COULD PRODUCE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS. PRIMARILY AT RISK ARE RECENTLY BURNED AREAS AND STEEP OR UNSTABLE SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MAXWELL
697 WGUS66 KSGX 150730 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 AM PDT FRI MAY 15 2015 ...FLASH FLOOD WATCH FOR THE COASTAL SLOPES OF SOUTHWESTERN CALIFORNIA BELOW 6000 FEET AND THE SAN DIEGO COUNTY COASTAL AND VALLEY AREAS TODAY... .A LATE-SEASON STORM WILL CREATE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TODAY. LOCALLY HEAVY SHOWERS COULD PRODUCE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS...ESPECIALLY IN RECENTLY BURNED AREAS AND ON STEEP TERRAIN. HOWEVER...THE POSITION OF THE LOW PRESSURE SYSTEM WILL RESULT IN THE POSSIBILITY THAT HEAVY RAINS COULD PRODUCE FLASH FLOODING EVEN IN COASTAL AND VALLEY SECTIONS OF SAN DIEGO COUNTY...INCLUDING THE CITY OF SAN DIEGO. CAZ043-050-055>058-151600- /O.CON.KSGX.FF.A.0002.150515T1100Z-150516T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1230 AM PDT FRI MAY 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PDT EARLY THIS MORNING THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CA AND SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN CA...SANTA ANA MOUNTAINS AND FOOTHILLS. IN SOUTHWEST CALIFORNIA...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY COASTAL AREAS... SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * FROM 4 AM PDT EARLY THIS MORNING THROUGH THIS AFTERNOON * A LATE-SEASON STORM WILL CREATE PERIODS OF LOCALLY HEAVY RAINFALL. * RAINFALL RATES OF HALF AN INCH PER HOUR TO LOCALLY ONE INCH PER HOUR COULD PRODUCE FLASH FLOODING...AS WELL AS MUD AND DEBRIS FLOWS. PRIMARILY AT RISK ARE RECENTLY BURNED AREAS AND STEEP OR UNSTABLE SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR FUTURE FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JJT
908 WGUS66 KSGX 151615 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PDT FRI MAY 15 2015 ...FLASH FLOOD WATCH FOR THE COASTAL SLOPES OF SOUTHWESTERN CALIFORNIA BELOW 6000 FEET AND THE SAN DIEGO COUNTY COASTAL AND VALLEY AREAS TODAY... .A LATE-SEASON STORM WILL CONTINUE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TODAY. LOCALLY HEAVY SHOWERS COULD PRODUCE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS...ESPECIALLY IN RECENTLY BURNED AREAS AND ON STEEP TERRAIN. CAZ043-050-055>058-160100- /O.CON.KSGX.FF.A.0002.000000T0000Z-150516T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 915 AM PDT FRI MAY 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CA AND SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN CA...SANTA ANA MOUNTAINS AND FOOTHILLS. IN SOUTHWEST CALIFORNIA...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * UNTIL 6 PM PDT THIS EVENING. * A LATE-SEASON STORM WILL CREATE PERIODS OF LOCALLY HEAVY RAINFALL. * RAINFALL RATES OF HALF AN INCH PER HOUR TO LOCALLY ONE INCH PER HOUR COULD PRODUCE FLASH FLOODING...AS WELL AS MUD AND DEBRIS FLOWS. PRIMARILY AT RISK ARE RECENTLY BURNED AREAS AND STEEP OR UNSTABLE SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR FUTURE FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
738 WGUS66 KSGX 152247 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 347 PM PDT FRI MAY 15 2015 ...FLASH FLOOD WATCH FOR THE COASTAL SLOPES OF SOUTHWESTERN CALIFORNIA AND THE SAN DIEGO COUNTY COASTAL AND VALLEY AREAS HAS BEEN CANCELLED... CAZ043-050-055>058-160000- /O.CAN.KSGX.FF.A.0002.000000T0000Z-150516T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 347 PM PDT FRI MAY 15 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE RAIN HAS ENDED AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at May 14, 9:30 AM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 14, 9:30 AM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU MAY 14 2015
.SYNOPSIS... A COLD LATE-SEASON STORM MOVING ACROSS SOUTHERN
CALIFORNIA WILL BRING COOL...CLOUDY CONDITIONS WITH PERIODS OF RAIN
SHOWERS THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE.
SNOW WILL FALL IN THE HIGHER MOUNTAINS OF SAN BERNARDINO AND
RIVERSIDE COUNTIES AND STRONG...GUSTY WINDS WILL OCCUR AT TIMES IN
THE MOUNTAINS AND DESERTS. FAIR AND COOL SATURDAY AND SUNDAY. CLOUDS
INCREASE AGAIN ON MONDAY...THEN MOSTLY FAIR THROUGH MID-WEEK WITH
GUSTY WINDS IN THE MOUNTAINS AND DESERTS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
ISOLATED LIGHT SHOWERS CONTINUE TO MOVE NE ACROSS THE REGION WITH
ONLY SMALL ACCUMULATIONS IN SOME LOCATIONS. GUSTY WEST WINDS
CONTINUE IN THE MTNS AND DESERTS WITH SOME OF THE WIND-PRONE
LOCATIONS REPORTING GUSTS OF 50-60 MPH BETWEEN 5 AND 6 AM. THE
STRONGEST GUST THIS HOUR WAS 53 MPH AT WHITEWATER IN THE SAN
GORGONIO PASS.
SHOWERS WILL INCREASE IN COVERAGE ACROSS THE COASTAL AND VALLEYS
ZONES AS THE FIRST SHORTWAVE TROUGH MOVES IN FROM THE WEST. ISOLATED
THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE LEADING EDGE OF THE 500
MB COLD POOL ABOUT 150 MILES OFF THE SAN DIEGO COAST. THAT TROUGH
WILL TRACK ACROSS SOCAL LATER TODAY BRINGING SCATTERED SHOWERS AND
ISOLATED TSTMS. SNOW LEVELS WILL FALL TO BETWEEN 5500 AND 6000 FEET
THIS AFTERNOON AND SEVERAL INCHES OF SNOW ARE LIKELY ABOVE 6000
FEET.
THE SECOND SHORTWAVE SEEMS TO BE DEEPENING THE TROUGH MORE THAN
PREVIOUSLY INDICATED...AND THIS HAS RESULTED IN A MORE SOUTHERLY
TRAJECTORY OF THE ASSOCIATED WAVE. AS A RESULT...THE NUMERICAL
MODELS HAVE ADJUSTED THE LOCATIONS OF THE GREATEST PRECIP FARTHER
SOUTH. RAINFALL AMOUNTS FOR FRIDAY WERE LOWERED IN SAN BERNARDINO
COUNTY AND NORTHERN PARTS OF ORANGE AND RIVERSIDE COUNTIES...BUT SAN
DIEGO COUNTY REMAINS IN A FAVORABLE LOCATION FOR THE HEAVIER SHOWERS
AND GREATER ACCUMULATIONS ON FRIDAY. STORM TOTAL AMOUNTS WILL RANGE
FROM 0.75" TO 1.5 INCHES...WITH LOCAL AMOUNTS TO 2 INCHES MAINLY
ALONG THE COASTAL SLOPES.
SNOW LEVELS FALL TO BETWEEN 5500-6000 FEET WITH SNOW ACCUMULATIONS
IN THE MOUNTAINS...MAINLY ABOVE 6000 FEET. SNOW TOTALS FOR THE SAN
BERNARDINO MOUNTAINS ARE EXPECTED TO RANGE BETWEEN 2 AND 8
INCHES...MAINLY DEPENDING ON ELEVATION. SEE THE WINTER WEATHER
ADVISORY FOR MORE DETAILS.
THE SYSTEM WILL DRIFT EAST FRIDAY NIGHT WITH SHOWERS ENDING BY
MIDNIGHT IN MOST AREAS. A WEAK...TRANSIENT RIDGE SATURDAY WILL BRING
FAIR AND SLIGHTLY WARMER WEATHER SAT AMD SUN. ANOTHER SHORTWAVE
TROUGH WILL AGAIN BRING CLOUDS AND COOLER WEATHER FOR MON. MEAN
TROUGHING WILL PREVAIL OVER THE SOUTHWEST MOST OF NEXT WEEK WHICH
WILL KEEP TEMPERATURES BELOW NORMAL. THE MARINE LAYER WILL REMAIN
FAIRLY DEEP AND STRONG ONSHORE FLOW WILL BRING GUSTY WINDS IN THE
MOUNTAINS/DESERTS. MODELS KEEP MOST OF THE PRECIP NORTH OF THE AREA
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
141544Z...BKN-SCT CLOUDS OVER THE COAST...VALLEYS AND MTNS...WITHIN
THE 2000-8000 FT MSL LAYER WITH EMBEDDED ISOL -SHRA WILL CONTINUE
THROUGH 2100 UTC...WHILE BKN CLOUDS AOA 20000 FT MSL PERSIST OVER
THE DESERTS. 2100-15/1200 UTC...BKN-OVC CLOUD DECKS IN THE 2000-
12000 FT MSL LAYER OVER AND WEST OF THE MTNS...WITH INCREASING
SHOWERS...POSSIBLE THUNDERSTORMS...MTN OBSCURATION...LOCAL VIS 3-5
SM. CB TOPS 25000-30000 FT MSL. THUNDERSTORMS MAY PRODUCE STRONG
DOWNDRAFTS...SMALL HAIL AND LOCAL VIS AOB 1 SM. DURING THAT TIME-
PERIOD...THE DESERTS WILL HAVE BKN-OVC CLOUDS AOA 10000 FT MSL WITH
A POSSIBLE ISOL -SHRA OR TWO AT TIMES PRODUCING LOCAL CIGS DOWN TO
AROUND 5000-8000 FT MSL. FORECAST CONFIDENCE IS MODERATE.
WEST WINDS 25-35 KT WITH GUSTS 40-50 KT OVER MTN RIDGES...THROUGH
AND BELOW MTN PASSES/CANYONS...ALONG DESERT SLOPES AND INTO ADJACENT
DESERT AREAS WILL CREATE STG-SVR UDDFS/LLWS AND POSSIBLE ROTORS OVER
AND EAST OF THE MTNS THROUGH 15/0300 UTC. WINDS AND ASSOCIATED
UDDFS/LLWS GRADUALLY DIMINISHING AFTER 15/0300 UTC.
&&
.MARINE...
844 AM...A STORM SYSTEM WILL BRING SOME HAZARDOUS WEATHER TO THE
COASTAL WATERS TODAY THROUGH FRIDAY...INCLUDING SHOWERS AND ISOLATED
THUNDERSTORMS. THUNDERSTORMS MAY BRING SMALL HAIL...GUSTY
WINDS...FREQUENT DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL.
WATERSPOUTS WILL ALSO BE POSSIBLE. A MARINE WEATHER
STATEMENT...LAXMWSSGX...HAS BEEN POSTED. GUSTY SOUTHERLY WINDS OF 25-
30 KT WILL LIKELY DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE
AFTERNOON. THIS...IN ADDITION TO AN INCOMING SHORT-PERIOD NORTHWEST
WIND SWELL...WILL COMBINE TO MAKE FOR CHOPPY AND HAZARDOUS
CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED...LAXMWWSGX...AND GOES INTO EFFECT FRIDAY MORNING. WINDS AND
SEAS WILL DIMINISH FRIDAY NIGHT AND SATURDAY...WITH NO ADDITIONAL
HAZARDOUS MARINE WEATHER EXPECTED THROUGH MONDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND FRIDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY
FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
WIND ADVISORY UNTIL 8 PM PDT THURSDAY FOR COACHELLA VALLEY-SAN
DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO
PASS NEAR BANNING.
PZ...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM PDT FRIDAY FOR COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...PG
AVIATION/MARINE...HARRISONIn the hours before
Local storm report, May 14, 8:07 AM PDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
807 AM PDT THU MAY 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND GST 2 NNE JULIAN 33.10N 116.58W
05/14/2015 M52 MPH SAN DIEGO CA MESONET
MESONET STATION VOLCAN MOUNTAIN /VCMSD/
0650 AM NON-TSTM WND GST 7 ENE CABAZON 33.95N 116.66W
05/14/2015 M59 MPH RIVERSIDE CA MESONET
MESONET STATION WHITEWATER RAWS /WWAC1/
&&
NWS SAN DIEGO CA
SHARRISOLocal storm report, May 14, 8:08 AM PDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
808 AM PDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND GST 3 NNE CATHEDRAL CITY 33.87N 116.43W
05/14/2015 M55.00 MPH RIVERSIDE CA MESONET
MEASURED BY EDOM HILL MESONET STATION
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:38 PM PDT | Wind Advisory | SGX | Riverside, San Diego | 22 hr |
| May 14, 2:10 AM PDT | Small Craft Advisory | SGX | 45 hr | |
| May 14, 4:14 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 2 hr |
Nearby
Flash Flood Watches in California, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.